Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 247, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 16, 2009, 4:58 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2009, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 16, 2009, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 10:55 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 16, 10:55 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT THU JUL 16 2009
.DISCUSSION...
ONE MORE VERY HOT DAY ON TAP WITH 10 AM TEMPS ALREADY NEAR
90 DEGREES. AIRMASS BECMG MORE UNSTABLE WITH DEEP MSTR.
LACK OF TRIGGERS...CURRENT CONVECTION ALONG GULF COAST...AND
IN NORTHERN MS. ONLY ISLTD TSTMS EXPECTED THIS AFTN...MAINLY
EAST SECTIONS. HOWEVER...MADE AN ADJUSTMENT TO EVENING WX GRIDS...
AS NW FLOW SYSTEM REACHING NORTHERN CWA LATER TONIGHT...EXPECTED
AFTER MIDNIGHT. THEREFORE...WENT ISLTD POPS AREAWIDE THIS EVE.
NO OTHER CHANGES REQUIRED./VII/
&&
.AVIATION...
P.M. ISOL TSTMS AROUND THE PERIPHERY OF UPPER LEVEL RIDGE...MAINLY
SOUTH...WILL SEE CB IN KELD/KMLU AND KLFK TERMINALS. SFC WINDS SW
LESS THAN 10 KTS...THEN S/SE INTO EVENING SAME OR LESS. DEVELOPING
MCS AHEAD OF NEXT SHORT WAVE OVER KN NOW...WILL DIVE S/SE DURING
THE NEXT 24 HRS...WHILE PHASING W/ A LONGER WAVE PUSHING SOUTH OUT
OF CAN/US N TIER ATTM. RESULT WILL BE A BIG PUSH OF MID LEVEL WIND
DURING FRIDAY MORNING...TSTMS AND LOWER CIGS DROPPING IN FROM THE
NORTH MAY ENTER CWA AROUND MIDNIGHT OR SO...OVER SE OK AND SW AR AND
EVENTUALLY NE TX AND N/NW LA AROUND DAYBREAK WITH CHANCE POPS OF 30
TO 40 PERCENT ATTM. COULD BE BETTER AND EXPECT SOME TEMPO GROUPS
DURING THIS TIME FRAME N OF I-20. THEN SFC BOUNDARIES AND EXPANDING
MID LEVEL NORTHERLY FLOW WILL ALLOW FOR NEW CONVECTION S OF I-20
INTO THE AFTERNOON...AS ON GOING TSTMS DIMINISH OVER THE NORTH. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 101 78 97 71 91 / 10 30 30 20 20
MLU 99 76 94 71 89 / 20 30 50 30 20
DEQ 98 72 95 64 88 / 20 40 20 20 10
TXK 99 76 96 67 89 / 10 40 20 20 20
ELD 100 74 95 65 89 / 20 40 30 20 20
TYR 100 77 96 72 91 / 10 20 20 20 20
GGG 100 76 96 70 91 / 10 20 20 20 20
LFK 101 75 99 73 94 / 20 20 30 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Jul 16, 12:00 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 16 2009 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108-109-111-112-171100- BOWIE-CASS-COLUMBIA-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UNION AR- 1200 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY NORTH AND EAST OF A BROKEN BOW OKLAHOMA TO MAGNOLIA ARKANSAS LINE. THESE STORMS SHOULD NOT BE SEVERE...HOWEVER STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MILES AN HOUR AND BRIEF HEAVY RAIN. TONIGHT...A COLD FRONT WILL MOVE SOUTH ACROSS OKLAHOMA AND ARKANSAS. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AND MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EVENTUALLY NORTHEAST TEXAS. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. LARGE HAIL IS ALSO POSSIBLE IN ISOLATED STORMS. OTHERWISE...A HEAT ADVISORY REMAINS IN EFFECT TODAY WITH HEAT INDICES BETWEEN 105 AND 109 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW THUNDERSTORMS MAY LINGER INTO THE FIRST PART OF THE WEEKEND. HOWEVER...A COLD FRONT WILL BRING SLIGHTLY COOLER AND DRIER CONDITIONS ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TONIGHT ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS, . LAZ001>006-010>014-017>022-TXZ110-124>126-136>138-149>153-165>167- 171100- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CAMP-CHEROKEE-CLAIBORNE- DE SOTO-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN-MARION- NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-UNION LA-UPSHUR-WEBSTER-WINN- WOOD- 1200 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...SOUTHEAST OF A HOMER LOUISIANA TO SAN AUGUSTINE TEXAS LINE. STORMS SHOULD NOT BE SEVERE...HOWEVER STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MILES AN HOUR AND BRIEF HEAVY RAIN. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP AREA WIDE TONIGHT AHEAD OF A COLD FRONT MOVING ACROSS OKLAHOMA AND ARKANSAS. THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. OTHERWISE...A HEAT ADVISORY REMAINS IN EFFECT TODAY WITH HEAT INDICES BETWEEN 105 AND 109 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW THUNDERSTORMS MAY LINGER INTO THE FIRST PART OF THE WEEKEND. HOWEVER...A COLD FRONT WILL BRING SLIGHTLY COOLER AND DRIER CONDITIONS ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE VERY ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 4:37 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 PM CDT THU JUL 16 2009
ARZ051-162230-
HOWARD-
437 PM CDT THU JUL 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...DIERKS AND UMPIRE...
AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR ATHENS...OR ABOUT 7 MILES NORTH OF
UMPIRE...MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:52 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 18 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.